Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 11, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jul 30, 2019, 10:19 AM EDT for 6 counties in Michigan. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2019, 10:19 AM EDT (14:19 UTC)
- Expired
- Jul 30, 2019, 11:15 PM EDT
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483 WHUS43 KGRR 301419 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 1019 AM EDT Tue Jul 30 2019 MIZ056-064-071-302230- /O.NEW.KGRR.BH.S.0011.190730T1800Z-190731T0600Z/ Ottawa-Allegan-Van Buren- 1019 AM EDT Tue Jul 30 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... The National Weather Service in Grand Rapids has issued a Beach Hazards Statement...which is in effect from 2 PM EDT this afternoon through late tonight. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH to GRAND HAVEN. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE: North Beach in South Haven and Holland State Park. * OVERVIEW/POTENTIAL IMPACTS...North winds of 15 to 25 mph will generate 3 to 5 foot waves this afternoon and evening, leading to a high swim hazard risk. North sides of north piers will be the most dangerous areas to swim. Also, walking out on piers is discouraged as waves washing over them could sweep you off. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ MIZ037-043-050-302230- /O.NEW.KGRR.BH.S.0011.190730T1419Z-190731T0000Z/ Mason-Oceana-Muskegon- 1019 AM EDT Tue Jul 30 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Grand Rapids has issued a Beach Hazards Statement...which is in effect until 8 PM EDT this evening. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM MUSKEGON TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE: Muskegon State Park, Mears State Park in Pentwater, and Stearns Park in Ludington. * OVERVIEW/POTENTIAL IMPACTS...North winds of 15 to 25 mph will generate 2 to 4 foot waves today which will last into the early evening. This will lead to a moderate swim hazard risk. North sides of north piers will be the most dangerous areas to swim. Also, walking out on piers is discouraged as waves washing over them could sweep you off. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
3 follow-up statements
044 WHUS43 KGRR 301941 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 341 PM EDT Tue Jul 30 2019 MIZ056-064-071-310345- /O.CON.KGRR.BH.S.0011.000000T0000Z-190731T0600Z/ Ottawa-Allegan-Van Buren- 341 PM EDT Tue Jul 30 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH to GRAND HAVEN. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE: North Beach in South Haven and Holland State Park. * OVERVIEW/POTENTIAL IMPACTS...North winds of 15 to 25 mph will generate 3 to 5 foot waves this afternoon and evening, leading to a high swim hazard risk. North sides of north piers will be the most dangerous areas to swim. Also, walking out on piers is discouraged as waves washing over them could sweep you off. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ MIZ037-043-050-310000- /O.CON.KGRR.BH.S.0011.000000T0000Z-190731T0000Z/ Mason-Oceana-Muskegon- 341 PM EDT Tue Jul 30 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM MUSKEGON TO MANISTEE. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE: Muskegon State Park, Mears State Park in Pentwater, and Stearns Park in Ludington. * OVERVIEW/POTENTIAL IMPACTS...North winds of 15 to 25 mph will generate 2 to 4 foot waves today which will last into the early evening. This will lead to a moderate swim hazard risk. North sides of north piers will be the most dangerous areas to swim. Also, walking out on piers is discouraged as waves washing over them could sweep you off. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
321 WHUS43 KGRR 310016 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 816 PM EDT Tue Jul 30 2019 MIZ037-043-050-310130- /O.EXP.KGRR.BH.S.0011.000000T0000Z-190731T0000Z/ Mason-Oceana-Muskegon- 816 PM EDT Tue Jul 30 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Winds and waves have diminished and the Beach Hazard Statement has expired. $$ MIZ056-064-071-310600- /O.CON.KGRR.BH.S.0011.000000T0000Z-190731T0600Z/ Ottawa-Allegan-Van Buren- 816 PM EDT Tue Jul 30 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM ST. JOSEPH to GRAND HAVEN. * BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS INCLUDE: North Beach in South Haven and Holland State Park. * OVERVIEW/POTENTIAL IMPACTS...North winds of 15 to 25 mph will generate 3 to 5 foot waves this afternoon and evening, leading to a high swim hazard risk. North sides of north piers will be the most dangerous areas to swim. Also, walking out on piers is discouraged as waves washing over them could sweep you off. PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action makes swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
622 WHUS43 KGRR 310315 CFWGRR LAKESHORE HAZARD MESSAGE National Weather Service GRAND RAPIDS MI 1115 PM EDT Tue Jul 30 2019 MIZ056-064-071-310415- /O.CAN.KGRR.BH.S.0011.000000T0000Z-190731T0600Z/ Ottawa-Allegan-Van Buren- 1115 PM EDT Tue Jul 30 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... Winds and waves have diminished and the National Weather Service in Grand Rapids has cancelled the Beach Hazards Statement. $$ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 30, 7:06 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 30, 7:06 AM EDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 706 AM EDT Tue Jul 30 2019 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 308 AM EDT Tue Jul 30 2019 - Cooler and becoming less humid today - Small chance of a shower east of U.S.-131 this afternoon and evening - Dry with slowly warming temperatures through early next week && .DISCUSSION...(Today through next Monday) Issued at 308 AM EDT Tue Jul 30 2019 Not much impact weather expected over the next week for SW Lower. Right now, the only weather of note will be the fog first thing this morning, and a couple of showers possible this afternoon over eastern areas. Plenty of low clouds and fog around this morning. This is likely the result of the moist air mass remaining in place, with cooler air advecting into it. Right now, it seems that there is enough wind aloft to keep widespread dense fog from becoming too much of an issue, and needing an advisory. We will monitor this potential however through sunrise before it mixes out. Also, there is the small chance of a rain shower popping up this afternoon, east of U.S-131. The longer wave trough axis and cold pool aloft will be over the area today. A short wave will drop into the trough this afternoon. Moisture will be on the wane, which will limit coverage of any showers quite a bit. The lake will limit instability near the lakeshore, likely keeping the western portion of the area dry, with some diurnal cumulus. Once we get through today, we are looking at mainly dry conditions into early next week with slowly warming temperatures. Main long wave upper ridge axis will be to our west much of the period. This will place the region downstream of the ridge where a lot of subsidence will be present. Temperatures aloft will start out cool, and will gradually warm through the period with the still strong sun angle being efficient with little to no cloud cover. Some humidity will eventually start to return, but overall it will be a nice summer pattern. The next chance for rain will likely not come until after this forecast period as a trough dives down into the area, and is able to flatten the upper ridge. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 659 AM EDT Tue Jul 30 2019 IFR and lower impacts occuring at most TAF sites will gradually diminish through the morning. VFR cloud cover will be around through the daytime hours...as a few showers or perhaps a local thunderstorm develops. The coverage is expected to be isolated so for now no VCTS in the forecast. We will need to monitor the overnight hours as low level moisture increases considerably. There is a potential for MVFR ceilings with a low risk for IFR. && .MARINE... Issued at 308 AM EDT Tue Jul 30 2019 Only marine concern for the next few days is an expected increase in wind and waves this afternoon. High pressure building in this afternoon will tighten the gradient as it builds in, and ramp winds up a bit. This usually causes conditions to approach or exceed Small Craft Advisory conditions during the afternoon hours. We will go with conditions just shy, and monitor for a possible advisory. After this afternoon, we are looking at a prolonged period of lighter winds and small waves. Lake breezes will be likely in the afternoon and evenings through the weekend with high pressure overhead. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...NJJ DISCUSSION...NJJ AVIATION...MJS MARINE...NJJ
Hazardous weather outlook, Jul 30, 8:34 AM EDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 834 AM EDT Tue Jul 30 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-310745- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 834 AM EDT Tue Jul 30 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this week. LMZ844>849-310745- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 834 AM EDT Tue Jul 30 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will increase a bit today. Conditions may become somewhat hazardous to smaller craft and swimmers for a few hours this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 10:33 AM EDT | Small Craft Advisory | GRR | 13 hr |
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.